MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME 10 ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYDROFRAME 10 ADVANCED; EMBOLIZATION COIL
Model Number 7110-0931
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has not been returned to the manufacturer.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during venous sinus embolization for a dural arteriovenous fistula, the coil detached without use of the controller during removal from the coil mass.The coil was removed in its entirety together with the microcatheter.There was no reported patient injury or intervention.The patient was reported to be doing fine.
 
Additional Manufacturer Narrative
The implant was returned detached from the pusher; however, the pusher was not returned for analysis.The device was stretched from the proximal tie knot to the middle of the implant.The gel was found to be broken throughout the stretched location.The distal ball was measured at.0143", which is within specification.The monofilament was not visible inside the marker band.Based upon the investigation analysis and available information, the reported complaint was able to be confirmed.The strain relief and pusher monofilament were not available for evaluation, and the monofilament tail was not visible on the implant.The root cause cannot be determined; however, the damage to the implant is indicative of over specification tensile forces being placed on the device.

Brand Name
HYDROFRAME 10 ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8457874
Report Number2032493-2019-00065
Device Sequence Number354576
Product Code HCG
UDI-Device Identifier00816777023759
UDI-Public(01)00816777023759(11)180315(17)230228(10)1803151W8
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K100454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Model Number7110-0931
Device Lot Number1803151W8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer02/25/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR